Alert archive / Colorado / Red Flag Warnings in 2026

Red Flag Warning 7, NWS Pueblo, CO

January 21, 20265 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Jan 21, 2026, 3:03 AM MST for 5 counties in Colorado. It took effect at Jan 21, 2026, 11:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 21, 2026, 3:03 AM MST (10:03 UTC)
In effect from
Jan 21, 2026, 11:00 AM MST
Expired
Jan 21, 2026, 6:00 PM MST
In force
7 hr
Issued by
NWS Pueblo, CO

Counties Chaffee County, CO, El Paso County, CO, Fremont County, CO, Lake County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 124 km from the middle of the area, began a volume at 10:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 10.1 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2026-01-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2026-01-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2589 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
324 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

192 
WWUS85 KPUB 211003
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
303 AM MST Wed Jan 21 2026

COZ220>222-220100-
/O.NEW.KPUB.FW.W.0007.260121T1800Z-260122T0100Z/
Upper Arkansas River Valley Including Lake County and Chaffee
County-
Teller County/Rampart Range Including Pikes Peak and Florissant
Fossil Beds National Monument-
Fremont County Including Canon City/Howard/Texas Creek-
303 AM MST Wed Jan 21 2026

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST
THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 220, 221, AND 222...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 11 AM this morning to 6 PM MST this evening.

* AFFECTED AREA...Fire Weather Zones 220, 221 and 222. For fire
  weather zones 220, the warning is in effect for elevations below
  9000 feet.

* WINDS...West 10 to 20 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 8 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Hodanish
2 follow-up statements
456 
WWUS85 KPUB 212132
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
232 PM MST Wed Jan 21 2026

...A Red Flag Warning is in effect until 6 pm this evening for 
parts of the district...

COZ220>222-220100-
/O.CON.KPUB.FW.W.0007.000000T0000Z-260122T0100Z/
Upper Arkansas River Valley Including Lake County and Chaffee
County-
Teller County/Rampart Range Including Pikes Peak and Florissant
Fossil Beds National Monument-
Fremont County Including Canon City/Howard/Texas Creek-
232 PM MST Wed Jan 21 2026

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
220, 221, AND 222...

* AFFECTED AREA...Fire Weather Zones 220, 221 and 222.

* WINDS...West 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 5 percent.

* IMPACTS...Fires will catch and spread quickly. Exercise 
  extreme caution with any outdoor burning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
611 
WWUS85 KPUB 220101
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
601 PM MST Wed Jan 21 2026

COZ220>222-220215-
/O.EXP.KPUB.FW.W.0007.000000T0000Z-260122T0100Z/
Upper Arkansas River Valley Including Lake County and Chaffee
County-
Teller County/Rampart Range Including Pikes Peak and Florissant
Fossil Beds National Monument-
Fremont County Including Canon City/Howard/Texas Creek-
601 PM MST Wed Jan 21 2026

...RED FLAG WARNING WILL EXPIRE AT 6 PM MST THIS EVENING FOR 
FIRE WEATHER ZONES 220, 221, AND 222...

Fire weather conditions will quickly improve this evening, as
winds diminish and relative humidity increases. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Jan 20, 10:22 PM MST, 4 hours 41 minutes earlier. Its key messages:

  • Very dry air and breezy conditions leading to critical fire weather conditions this afternoon.
  • Cooler and less wind for Wednesday and Thursday.
  • Arctic air mass to move into the region Friday, lasts into Sunday.
  • Widespread, generally light, snow accumulations likely Friday and Saturday.
Area forecast discussion, Jan 20, 10:22 PM MST, 4 hours 41 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1022 PM MST Tue Jan 20 2026

.KEY MESSAGES...

- Very dry air and breezy conditions leading to critical fire
  weather conditions this afternoon.

- Cooler and less wind for Wednesday and Thursday.

- Arctic air mass to move into the region Friday, lasts into
  Sunday.

- Widespread, generally light, snow accumulations likely Friday
  and Saturday.

&&

.SHORT TERM /THROUGH WEDNESDAY/...
Issued at 213 PM MST Tue Jan 20 2026

Current water vapor imagery and upper air analysis is indicating
increasing northwest flow aloft across the region, as another embedded
short wave, within the broad long wave trough in place across the
Upper Great Lakes and Central Conus, is translating across the
Northern Rockies at this time. High level moisture associated with
this wave is moving into the Central Rockies, with the waves
associated frontal boundary in place across western Nebraska into
southeastern Wyoming at this time. Lee (pre-frontal) troughing in
place across I-25 Corridor is helping to bring gusty westerly winds
of 20 to 40 mph to areas over and near the higher terrain this
afternoon, as will as helping to boost temperatures into the 50s
to lower 60s across the plains as of 1 pm, with readings in the
30s and 40s across the higher terrain. Very dry air is in place
across south central and southeast Colorado, with dew pts in the
-10F to -20F common in the well mixed areas, leading to relative
humidities less than 5 percent across the region this afternoon!
Needless to say, current red flag warnings in place across south
central and southeast Colorado will remain in place through the
early evening, when winds will decouple and lessen.

The passing wave will send a backdoor cold front across the eastern
plains this evening, with low level moisture increasing behind the
front overnight across the plains. However, the dry air remains in
place across the higher terrain, with poor RH recovery of 30-40
percent, despite overnight lows in the single digits and teens.
Lows across the plains will be in the teens to lower 20s.

Moderate northwest flow is expected across the region on Wednesday,
with generally clear skies once again. Low level upslope in place
across the plains will keep temperatures closer to seasonal levels
in the mid 40s to mid 50s, with highs remaining in the 30s and 40s
across the higher terrain. With the dry air in place across the
higher terrain, there will be elevated fire danger, especially across
the mid to upper Arkansas River valley. However, the current wind
forecast does not support widespread critical fire weather conditions
tomorrow.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
Issued at 258 AM MST Tue Jan 20 2026

Thursday...

The leading edge of the colder air is likely to now get into the
region earlier than expected and temps will likely only reach into
the 30s and 40s plains, At this time the front will likely push
across the plains in the late morning, and temps may actually start
to fall throughout the remainder of the day across the plains.

Cold air will infiltrate into the region Thursday night and low will
likely be in the 10s across the plains and valleys. Single digits
will not be too far way; across W KS and NE CO. Low clouds will
likely move in and cover the region by early to mid evening, it
should remain dry though.

Friday...

Cold air should be well entrenched over the plains. Some remnant war
air may be over the higher elevations of the Raton Mesa region, but
should be pushed out by the arctic air by mid day. At this time it
appears the cold air will remain shallow and the San Luis Valley may
remain mild for one more day. Pops will being to increase over
nearly all of the region and light snow will likely develop as the
morning progresses, with the light snow increasing as the day
progresses.

Friday night into Saturday....

Friday night may not be as cold as it could get as we will likely be
overcast over the entire region and mins will likely only be in teh
10s most areas with some single digits far eastern plains. Light
snow will have the potential to be widespread, and POPS are in the
likely category during this time period.

Saturday temps will likely be below freezing across all of the
plains and light snow will be possible, although it will likely be
decreasing as the day progresses.

As for the precip, the cold air and upslope will be in place. At
this time a broad mid level trough is likely going to remain to our
west during the Friday/Saturday time period and this QG forcing will
likely enhance to lift over the region, so confidence is increasing
that widespread snow will occur. Additionally, a weak closed low
over the California area may help draw up some additional mid level
moisture into the southwest and this could assist with snow
production. At this time it still looks like it will remain relative
light...1-3" plains with locally higher amounts mtns.

From Sunday into next week it should start to warm up. However the
warm up Sunday may be a bit optimistic and these temps may need to
be be lowered in later forecasts. \/Hodanish

&&

.AVIATION /06Z TAFS THROUGH 06Z THURSDAY/...
Issued at 1021 PM MST Tue Jan 20 2026

Gusty north winds at KPUB and KCOS will decrease quickly after
06z with light winds expected through the day Wednesday. Only
some passing high clouds can be expected at times under VFR
conditions. KALS will remain VFR with light and variable winds.
-KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...MW
LONG TERM...HODANISH
AVIATION...KT
Hazardous weather outlook, Jan 20, 6:53 PM MST, 8 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
653 PM MST Tue Jan 20 2026

COZ058>089-093>099-220200-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
653 PM MST Tue Jan 20 2026

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

An arctic air mass will move into the region starting later on
Thursday and last into Sunday. Temperatures over the plains are
not expected to get above freezing during the daylight hours
Friday and Saturday, and single digit readings are expected Friday
night. Temperatures over parts of the plains may go below zero
Saturday night. Dangerous wind chills will be possible Friday
morning. Widespread light accumulating snow is likely starting
Friday and last into Saturday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed tonight.

31/34

Nearby

Red Flag Warnings in Colorado, 2026Every red flag warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.